Science

Covid-19 vaccine may cause allergic reactions to people with face or lip fillers

Prashasti Awasthi Mumbai | Updated on December 27, 2020

According to the Food and Drug Administration advisory committee, the coronavirus vaccine may cause allergic reactions to people with face or lip fillers.

This means that anyone with cosmetic facial fillers could experience inflammation and swelling, as per the Daily Mail report.

Dr. Shirley Chi, a California-based dermatologist said, as quoted in the ABC7, that the side effects can easily be treated with steroids and anti-histamines.

She noted: “Your immune system which causes inflammation is revved up when you get a vaccine, that's how it's supposed to work. So, it makes sense that you would see an immune response in certain areas where they see some substance that is not a naturally occurring substance in your body.”

This comes as patients who were inoculated with the Moderna vaccine shots had experienced swelling in the area where the filler was placed.

“Two patients had cheek filler six months before their vaccine and one had lip filler two days after the vaccine. The reactions were quickly resolved with medical attention. So, it shouldn't stop those with fillers from getting the jab,” Dr. Chi added.

Meanwhile, researchers across the world are trying to detect the reason behind allergic reactions.

According to some scientists, it is the compound polyethylene glycol, also known as PEG, that may have caused allergic reactions. PEG is also found in other drugs and is known to trigger anaphylaxis on rare occasions. This compound is also present in a varied range of products, including cosmetics, foods, and drugs, the Wall Street Journal reported.

Published on December 27, 2020

Follow us on Telegram, Facebook, Twitter, Instagram, YouTube and Linkedin. You can also download our Android App or IOS App.

This article is closed for comments.
Please Email the Editor

You May Also Like